question-icon

What Causes Body Tremors While On Lipitor?

default
Posted on Mon, 20 Nov 2017
Question: Lately, I have daily episodes of weak and shaking legs and arms resulting in the need to hang on to something for fear of falling. I have been on a vegan diet for 3 weeks. I take numerous drugs for blood pressure and a heart attack 5 years ago including Lipitor, Metformin, etc. What do you think this is?
doctor
Answered by Dr. Salah Saad Shoman (3 hours later)
Brief Answer:
A number of causes

Detailed Answer:
Dear sir,I have gone through your question and I understand your concerns. The symptoms you are experiencing could be due to a number of causes . Of which hypoglycemia is a common cause specially as Lipitor can cause decrease in blood glucose level which might require decreasing the dose of metformin .
Another cause could be due to Amlodepene which can rarely cause the side effects of numbness, weakness, shaking or trembling of arms , hands , feet and legs .. The mechanism by which it can cause this side effects could be due to exaggerated vasodialation and lowering of blood pressure .
However also , the vegetarian diet could have led to iron difficiency anemia which can cause such shaking, this can be diagnosed by a CBC test and can be reversed by iron supplements once daily for a month and trying to get enough iron from diet by increasing the daily intake of green vegetables and dried fruits . I hope you find this helpful. if you don't have any other clarifications then please close the discussion.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1831 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Body Tremors While On Lipitor?

Brief Answer: A number of causes Detailed Answer: Dear sir,I have gone through your question and I understand your concerns. The symptoms you are experiencing could be due to a number of causes . Of which hypoglycemia is a common cause specially as Lipitor can cause decrease in blood glucose level which might require decreasing the dose of metformin . Another cause could be due to Amlodepene which can rarely cause the side effects of numbness, weakness, shaking or trembling of arms , hands , feet and legs .. The mechanism by which it can cause this side effects could be due to exaggerated vasodialation and lowering of blood pressure . However also , the vegetarian diet could have led to iron difficiency anemia which can cause such shaking, this can be diagnosed by a CBC test and can be reversed by iron supplements once daily for a month and trying to get enough iron from diet by increasing the daily intake of green vegetables and dried fruits . I hope you find this helpful. if you don't have any other clarifications then please close the discussion.